MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA25-70/I16-30
Medical Device Problem Codes Use of Device Problem (1670); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted in the patient; therefore, it will not be returned for evaluation.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft and an afx vela suprarenal to treat an abdominal aortic aneurysm (aaa).Approximately one (1) year and nine (9) months post initial implant, a possible type iiia endoleak was identified during routine follow-up.Re-intervention was completed successfully with implant of an afx vela infrarenal.Additionally, there was a type ii endoleak (non-device related) on the final angiogram.The patient will be monitored.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type iiia endoleak of the aortic components and type ii endoleak of the lumbar artery are confirmed.This is consistent with the reported adverse event/incident.The most likely causation for the type iiia endoleak of the aortic components is most likely user and anatomy related due to the safety and effectiveness of using a 34mm proximal extension with a 25mm bifurcated stent has not been established per the ifu and the increased infrarenal angulation from 42 to 58 degrees (aortic remodeling).The type ii endoleak is anatomy related and is not a device related failure.The final patient status was not reported.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key10928640
Report Number2031527-2020-00353
Device Sequence Number11002959
Product Code MIH
UDI-Device Identifier00818009014870
UDI-Public(01)00818009014870(17)190717
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 11/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/17/2019
Device Model NumberBEA25-70/I16-30
Device Lot Number1957708002
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/02/2020
Supplement Date Received by Manufacturer01/12/2021
Initial Report FDA Received Date12/01/2020
Supplement Report FDA Received Date01/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL (LN 1942978007); AFX VELA SUPRARENAL (LN 1942978007)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR